MAUDE Adverse Event Report: BONEBRIDGE AG TAMINA; TAMINA 3.5MM PROXIMAL HUMERUS PLATE, TF, 5 HOLE, RIGHT

BONEBRIDGE AG TAMINA; TAMINA 3.5MM PROXIMAL HUMERUS PLATE, TF, 5 HOLE, RIGHT
Model Number TAMINA 3.5MM PROXIMAL HU
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, dr.(b)(6) ,(b)(6) reported a case of screw loosening and pull-through to bonebridge.The patient, aged 78 and weighing 104 kg, had been treated with a 3.5 mm tamina proximal humerus plate tf, 5-hole, right in (b)(6).At the three-month follow-up, all distal screws had loosened and the most distal screw had pulled through the plate.According to the surgeon, the patient fell within the six-week post-operative care period and was non-compliant, failing to consistently wear the prescribed sling.Signs of reconstruction failure were visible after six weeks.Bonebridge was only informed of the incident after the three-month follow-up.Revision surgery is not currently planned, but this remains a possibility depending on the progress of the healing process at the six-month follow-up.Due to concerns regarding the fixation technique, the case was reviewed independently by an orthopedic surgeon from the bonebridge technical commission.The origin of the case was blinded to the reviewer who provided the following feedback: preoperative reduction was suboptimal, leading to varus malalignment and compromised stability.Construct design: the oblong-hole screw was not angular-stable and did not support load-sharing.Placing a va screw proximally could have improved calcar support and reduced stress on distal fixation.Postoperative care: patient non-compliance, patient fall and early arm use likely increased mechanical stress on the construct.Furthermore, the following points need to be considered: plate positioning: the plate was positioned too proximally.A slightly lower placement would have allowed the calcar screw to be directed posteriorly into the calcar at about 90°, improving load-sharing.In its current position, insufficient load-sharing caused the plate to carry most of the load, leading to excessive stress on the distal screw and screw ring interface.The screw ring interface was likely damaged intraoperatively during drill guide engagement, particularly given the limited access at the distal plate end.Mechanical testing shows that intact rings require very high forces to fail, making in vivo failure unlikely without prior damage.The most plausible cause is inadvertent surgical damage that weakened the ring and led to failure under load.Based on the clinical and technical evaluation, the observed issue cannot be attributed to a defect in the plate or screw system.The failure is most likely the result of several contributing factors.An initial suboptimal fracture reduction appears to have led to a varus malalignment, increasing mechanical stress on the construct.In addition, the plate was positioned too proximally, providing insufficient calcar support and reducing load-sharing capacity.It is also possible that the screw ring interface sustained intraoperative damage during drill guide engagement, which could have further weakened the connection.Finally, patient non-compliance may have exacerbated these effects.Together, these factors resulted in excessive load being transferred to the distal fixation point, ultimately causing the screw to pass through the screw ring interface.
 
Additional Manufacturer Narrative
The incident resulted from multiple non-product-related factors: suboptimal fracture reduction (varus malalignment); proximal plate positioning with insufficient calcar support; possible damage to the screw ring during use of the drill guide; and the patient not complying with postoperative instructions, including falling, which led to premature loading and overload of the distal fixation.

Brand Name
TAMINA
Common Device Name
TAMINA 3.5MM PROXIMAL HUMERUS PLATE, TF, 5 HOLE, RIGHT
Manufacturer (Section D)
BONEBRIDGE AG
bahnhofstrasse 11
zug, 6300
SZ  6300
Manufacturer (Section G)
BONEBRIDGE AG
bahnhofstrasse 11
zug, 6300
SZ   6300
Manufacturer Contact
salome brütsch
bahnhofstrasse 11
zug, 6300
SZ   6300
MDR Report Key23485928
Report Number3021010222-2025-00010
Device Sequence Number10494130
Product Code HRS
UDI-Device Identifier07640187461343
UDI-Public07640187461343
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K203002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTAMINA 3.5MM PROXIMAL HU
Device Catalogue NumberB-122110
Device Lot Number200113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale
Patient Weight104 KG